Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 9, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 6, 2001, 4:50 AM EDT for Hardin County, Ohio. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 6, 2001, 4:50 AM EDT (08:50 UTC)
- Expired
- Apr 6, 2001, 5:25 AM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Hardin County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 5:01 AM EDT | Hail 0.88 | Kenton, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 060850 SVRILN OHC065-060925- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 450 AM EDT FRI APR 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARDIN COUNTY IN OHIO... * UNTIL 525 AM EDT... * AT 450 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHEAST OF KENTON...MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KENTON... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LAwRGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ JOHNSTONE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:34 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 6, 3:34 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 334 AM EDT FRI APR 6 2001 WARM FRONT HAS JUST ABOUT CLEARED THE CWFA THIS MORNING...HWVR CONVECTIVE BOUNDARIES WERE SHIFTING WINDS TEMPORARILY OVER THE FAR NORTH. BNDRY PROGGED TO BECOME QUASI-STATIONARY FOR AWHILE ERLY TDY...LIKELY ENHANCED BY THE RAIN COOLED AIR...BEFORE LIFTING NORTH. THE PATTERN OF TROFFINESS IN THE WEST...RODGING EAST WL CONTINUE THRU THE SHORT RANGE...ALTHOUGH A SUCCESSION OF SHORT WAVES WL GRADUALLY FLATTEN THE RIDGE FOR OUR REGION. MAIN FCST CHALLENGE IN THE FIRST PERIOD IS POPS. ETA/NGM HV BEEN MUCH TOO AGGRESSIVE WITH QPF IN THE WARM SECTOR THUS FAR...AS INSTABILITY HAS BEEN INSUFFICIENT TO GENERATE PCPN WITH LACK OF FOCUSING MECHANISM. THE NEW SHORT RANGE GUIDANCE IS IN GOOD AGREEMENT WITH THE SYNOPTIC FTRS...BUT WL LEAN TWRD THE AVN QPF WHICH FOCUSES QPF CLOSER TOO THE WARM FRONT AND EXISTING OUTFLOW BNDRYS. WL KEEP POPS IN THE CHC RANGE ALL ZONES TDY...TAPERING FROM 50 FAR NORTH TO 30 IN THE SOUTH. SAT TRENDS AND SFC OBS DEPICT PLENTY OF CLDS ARND...BUT SHUD SEE A FEW BREAKS DVLP BY AFTN AS THE LOWER CLOUD MIXES OUT A BIT. LLVL THICKNESS WARMS ABV 1400M OVER THE SW THIS AFTN...WHICH WUD SUPPORT TEMPS 80-85 WITH FULL SUN. GIVEN THE AFOREMENTIONED CLDS...THE MID-UPPER 70S FROM THE PREV FCST SEEM MORE RSNBL. BAND OF HIER MEAN RH/INSTABILITY LFTS NORTH THRU THE AREA OVERNIGHT...AND WL KEEP LOW CHC POPS ACRS THE NORTH. STRONG SW FLOW AND 60+ DWPTS WL KEEP TEMPS UP...AND HV RAISED MOS ACRS THE BOARD. WL MAINTAIN LOW CHC POPS SUNDAY AS WEAK FORCING AND DIURNAL INSTABILITY COULD YIELD SOME SHRA/TSRA. WITH ENUF SUN CUD SEE SOME 80S OVER THE SW. WL GO AOA THE WARMER FWC TEMPS. .ILN...NONE. JOHNSTONE
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 5:51 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 54 min |
| Apr 6, 6:31 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 44 min |
| Apr 6, 7:13 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 47 min |
| Apr 6, 7:42 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.